Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the effects of scaling of the Peaceman-Rachford method

Author: Olof B. Widlund
Journal: Math. Comp. 25 (1971), 33-41
MSC: Primary 65N10
MathSciNet review: 0303754
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The alternating direction method of Peaceman and Rachford is considered for elliptic difference schemes of second order and with two independent variables. An earlier result of the author’s on the rapid convergence of multi-parameter noncommutative problems is described and a connection is established between that result and theorems on optimal scaling of band matrices. Simple algorithms to decrease the condition number and increase the rate of convergence are discussed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N10

Retrieve articles in all journals with MSC: 65N10

Additional Information

Keywords: Alternating direction implicit methods, Peaceman-Rachford method, elliptic of second order, multi-parameter, noncommutative, separation-of-variables, condition number, rate of convergence, optimal scaling
Article copyright: © Copyright 1971 American Mathematical Society